Alert archive / Wyoming / High Wind Warnings in 2018

High Wind Warning 24, NWS Cheyenne, WY

March 29, 20184 counties in Wyoming

NWS Cheyenne, WY issued this high wind warning at Mar 29, 2018, 7:46 PM MDT for 4 counties in Wyoming. It took effect at Mar 30, 2018, 9:00 AM MDT. It was in force for 15 hr. 42 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 29, 2018, 7:46 PM MDT (01:46 UTC)
In effect from
Mar 30, 2018, 9:00 AM MDT
Expired
Mar 31, 2018, 12:00 AM MDT
In force
15 hr
Issued by
NWS Cheyenne, WY

Counties Albany County, WY, Carbon County, WY, Laramie County, WY, Platte County, WY

The radar

The Cheyenne radar (KCYS), 88 km from the middle of the area, began a volume at 01:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 30, 9:25 AM MDTNON-TSTM WND GST 5715 Nne Centennial, WYTHIS IS WYDOT SITE STROUSS HILL.
Mar 30, 9:30 AM MDTNON-TSTM WND GST 577 Ese Arlington, WYTHIS IS WYDOT SITE COOOPER COVE.
Mar 30, 10:25 AM MDTNON-TSTM WND GST 587 Ese Arlington, WYTHIS IS WYDOT SITE COOPER COVE. SUSTAINED WIND 39 MPH.
Mar 30, 10:35 AM MDTNON-TSTM WND GST 60Arlington, WYSUSTAINED WIND 48 MPH.
Mar 30, 11:00 AM MDTHIGH SUST WINDS 40Arlington, WY
Mar 30, 11:00 AM MDTHIGH SUST WINDS 417 Ese Arlington, WY
Mar 30, 11:00 AM MDTNON-TSTM WND GST 5815 Nne Centennial, WYTHIS IS WYDOT SITE STROUSS HILL.
Mar 30, 11:35 AM MDTNON-TSTM WND GST 57Arlington, WYSUSTAINED WIND 45 MPH.
Mar 30, 11:44 AM MDTNON-TSTM WND GST 6011 Sse Garrett, WYTHIS IS RAWS SITE DODGE CREEK.
Mar 30, 12:35 PM MDTNON-TSTM WND GST 597 Ese Arlington, WYTHIS IS WYDOT SITE COOPER COVE. SUSTAINED WIND 44 MPH.
Mar 30, 12:44 PM MDTNON-TSTM WND GST 5811 Sse Garrett, WYTHIS IS SITE DODGE CREEK RAWS.
Mar 30, 12:50 PM MDTHIGH SUST WINDS 427 Nw Elk Mountain, WYTHIS IS WYDOT SITE HALLECKN RIDGE.
Mar 30, 12:53 PM MDTHIGH SUST WINDS 40Rawlins, WY
Mar 30, 1:00 PM MDTNON-TSTM WND GST 588 S Chugwater, WYTHIS IS WYDOT SITE BEAR CREEK SUSTAINED WIND 49 MPH.
Mar 30, 1:00 PM MDTNON-TSTM WND GST 60Arlington, WYSUSTAINED WIND 44 MPH.
Mar 30, 1:05 PM MDTHIGH SUST WINDS 4511 Ssw Hanna, WYTHIS IS WYDOT SITE DANA RIDGE.
Mar 30, 1:15 PM MDTNON-TSTM WND GST 607 Nw Elk Mountain, WYTHIS IS WYDOT SITE HALLECK RIDGE. SUSTAINED WIND 50 MPH.
Mar 30, 1:20 PM MDTNON-TSTM WND GST 617 Ese Arlington, WYTHIS IS WYDOT SITE COOPEROVE. SUSTAINED WIND 45 MPH.
Mar 30, 1:40 PM MDTHIGH SUST WINDS 4111 Ssw Hanna, WYTHIS IS WYDDOT SITE DANA RIDGE.
Mar 30, 1:40 PM MDTNON-TSTM WND GST 6111 Sse Garrett, WYTHIS IS RAWS SITE DODGE CREEK.
Mar 30, 1:53 PM MDTHIGH SUST WINDS 43Rawlins, WY
Mar 30, 2:00 PM MDTNON-TSTM WND GST 69Arlington, WYARLINGTON WYDOT SENSOR. SUSTAINED AT 53 MPH.
Mar 30, 3:00 PM MDTNON-TSTM WND GST 61Bordeaux, WY
Mar 30, 3:01 PM MDTNON-TSTM WND GST 59Arlington, WY
Mar 30, 3:01 PM MDTNON-TSTM WND GST 6114 Ne Centennial, WY
Mar 30, 3:44 PM MDTNON-TSTM WND GST 7211 Se Garrett, WY
Mar 30, 4:11 PM MDTNON-TSTM WND GST 6115 Nne Centennial, WY
Mar 30, 4:40 PM MDTHIGH SUST WINDS 431 Ese Buford, WYBUFORD EAST WYDOT SENSOR. AVERAGE SUSTAINED WIND FOR PAST HOUR ENDING AT 440 PM MDT. PEAK GUST 57 MPH.
Mar 30, 4:44 PM MDTNON-TSTM WND GST 6811 Sse Garrett, WY
Mar 30, 5:20 PM MDTNON-TSTM WND GST 5316 E Horse Creek, WY
Mar 30, 5:20 PM MDTNON-TSTM WND GST 58Buford, WY
Mar 30, 7:00 PM MDTNON-TSTM WND GST 5111 Ssw Hanna, WY
Mar 30, 7:00 PM MDTNON-TSTM WND GST 5114 Ne Centennial, WY
Mar 30, 8:00 PM MDTNON-TSTM WND GST 5216 E Horse Creek, WY
Mar 30, 8:01 PM MDTNON-TSTM WND GST 52Buford, WY
Mar 30, 8:01 PM MDTNON-TSTM WND GST 5914 Ne Centennial, WY
Mar 30, 8:30 PM MDTNON-TSTM WND GST 644 S Crystal Lake Campgr, WYREMOUNT WYDOT SITE. SUSTAINED AT 50 MPH. GUST 62MPH AT 905 PM.
Mar 30, 8:50 PM MDTNON-TSTM WND GST 6316 Wsw Cheyenne, WYOTTO WYDOT SITE. GUST 58MPH AT 925 PM. GUST 58MPH AT 1005PM.
Mar 30, 9:01 PM MDTNON-TSTM WND GST 5223 W Cheyenne, WY
Mar 30, 9:06 PM MDTNON-TSTM WND GST 6014 Ne Centennial, WY
Mar 30, 9:06 PM MDTNON-TSTM WND GST 60Buford, WY
Mar 30, 9:30 PM MDTNON-TSTM WND GST 5810 Wsw Cheyenne, WYMP 353 WYDOT SITE. GUST TO 58 MPH AT 1015 PM.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Riverton, WY (KRIW), launched 00:00Z, 1.8 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 00:00Z on 2018-03-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 00:00Z on 2018-03-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 87 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2804 m above ground
0-6 km bulk shear
73 kt
0-1 km storm-relative helicity
87 m²/s²
0-3 km storm-relative helicity
360 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

940 
WWUS75 KCYS 300146
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
746 PM MDT Thu Mar 29 2018

...HIGH WINDS EXPECTED OVER THE WIND PRONE AREAS OF SOUTHEAST
WYOMING ON FRIDAY... 

WYZ106-110-301200-
/O.UPG.KCYS.HW.A.0023.180330T1500Z-180331T0300Z/
/O.NEW.KCYS.HW.W.0024.180330T1500Z-180331T0600Z/
Central Laramie Range and Southwest Platte County-
North Snowy Range Foothills-
Including the cities of Bordeaux, Arlington, and Elk Mountain
746 PM MDT Thu Mar 29 2018

...HIGH WIND WARNING IN EFFECT FROM 9 AM FRIDAY TO MIDNIGHT MDT
FRIDAY NIGHT...

The National Weather Service in Cheyenne has issued a High Wind
Warning, which is in effect from 9 AM Friday to midnight MDT
Friday night. The High Wind Watch is no longer in effect. 

* TIMING...9 AM MDT Friday until 12 AM MDT Friday Night. The
  strongest winds are expected to occur during the late afternoon
  and early evening hours on Friday. 

* WINDS...West 35 to 45 MPH with occasional gusts to 60 MPH. 

* IMPACTS...Mainly to transportation. Potentially dangerous 
  travel for light weight and high profile vehicles, including 
  light loaded semis and camping trailers. Strong cross winds 
  may result in an elevated risk for blow overs of these types 
  of vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

WYZ116-117-301200-
/O.NEW.KCYS.HW.W.0024.180330T1500Z-180331T0600Z/
South Laramie Range-South Laramie Range Foothills-
Including the cities of Buford, Pumpkin Vine, Vedauwoo, Whitaker,
Federal, and Horse Creek
746 PM MDT Thu Mar 29 2018

...HIGH WIND WARNING IN EFFECT FROM 9 AM FRIDAY TO MIDNIGHT MDT
FRIDAY NIGHT...

The National Weather Service in Cheyenne has issued a High Wind
Warning, which is in effect from 9 AM Friday to midnight MDT
Friday night. 

The National Weather Service in Cheyenne has issued a High Wind
Warning, which is in effect from 9 AM Friday to midnight MDT
Friday night. The High Wind Watch is no longer in effect. 

* TIMING...9 AM MDT Friday until 12 AM MDT Friday Night. The
  strongest winds are expected to occur during the late afternoon
  and early evening hours on Friday. 

* WINDS...West 35 to 45 MPH with occasional gusts to 60 MPH. 

* IMPACTS...Mainly to transportation. Potentially dangerous 
  travel for light weight and high profile vehicles, including 
  light loaded semis and camping trailers. Strong cross winds 
  may result in an elevated risk for blow overs of these types 
  of vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

CLH
3 follow-up statements
567 
WWUS75 KCYS 300748
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
148 AM MDT Fri Mar 30 2018

...HIGH WINDS EXPECTED OVER THE WIND PRONE AREAS OF SOUTHEAST
WYOMING TODAY...

WYZ106-110-116-117-302300-
/O.CON.KCYS.HW.W.0024.180330T1500Z-180331T0600Z/
Central Laramie Range and Southwest Platte County-
North Snowy Range Foothills-South Laramie Range-
South Laramie Range Foothills-
Including the cities of Bordeaux, Arlington, Elk Mountain, 
Buford, Pumpkin Vine, Vedauwoo, Whitaker, Federal, 
and Horse Creek
148 AM MDT Fri Mar 30 2018

...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO
MIDNIGHT MDT TONIGHT...

The National Weather Service in Cheyenne has issued a High Wind
Warning, which is in effect from 9 AM Friday to midnight MDT
Friday night. 

* TIMING...9 AM Today through This Evening. The strongest winds
  are expected to occur during the late afternoon and early
  evening hours. 

* WINDS...West 35 to 45 MPH with occasional gusts to 60 MPH.

* IMPACTS...Mainly to transportation. Potentially dangerous 
  travel for light weight and high profile vehicles, including 
  light loaded semis and camping trailers. Strong cross winds 
  may result in an elevated risk for blow overs of these types 
  of vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

Hahn
082 
WWUS75 KCYS 301957
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
157 PM MDT Fri Mar 30 2018

...HIGH WINDS TO CONTINUE THROUGH THIS EVENING FOR THE WIND PRONE
AREAS OF SOUTHEAST WYOMING...

WYZ106-110-116-117-310600-
/O.CON.KCYS.HW.W.0024.000000T0000Z-180331T0600Z/
Central Laramie Range and Southwest Platte County-
North Snowy Range Foothills-South Laramie Range-
South Laramie Range Foothills-
Including the cities of Bordeaux, Arlington, Elk Mountain, 
Buford, Pumpkin Vine, Vedauwoo, Whitaker, Federal, 
and Horse Creek
157 PM MDT Fri Mar 30 2018

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT
TONIGHT...

* TIMING...Through Midnight Tonight. The strongest winds are 
  expected to occur during the late afternoon and early evening 
  hours. 

* WINDS...West 35 to 45 MPH with occasional gusts to 60 MPH.

* IMPACTS...Mainly to transportation. Potentially dangerous 
  travel for light weight and high profile vehicles, including 
  light loaded semis and camping trailers. Strong cross winds 
  may result in an elevated risk for blow overs of these types 
  of vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$
652 
WWUS75 KCYS 310557
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
1157 PM MDT Fri Mar 30 2018

...HIGH WIND WARNING WILL EXPIRE AT MIDNIGHT MDT TONIGHT FOR THE
SOUTHEAST WYOMING WIND PRONE AREAS...

WYZ106-110-116-117-310700-
/O.EXP.KCYS.HW.W.0024.000000T0000Z-180331T0600Z/
Central Laramie Range and Southwest Platte County-
North Snowy Range Foothills-South Laramie Range-
South Laramie Range Foothills-
Including the cities of Bordeaux, Arlington, Elk Mountain, 
Buford, Pumpkin Vine, Vedauwoo, Whitaker, Federal, 
and Horse Creek
1157 PM MDT Fri Mar 30 2018

...HIGH WIND WARNING WILL EXPIRE AT MIDNIGHT MDT TONIGHT...

West to northwest winds sustained 25 to 35 mph with gusts to 
50 mph will shift to the northwest and diminish tonight as a
cold front pushes south through the wind prone areas.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Mar 29, 2:25 PM MDT, 5 hours 21 minutes earlier.

Area forecast discussion, Mar 29, 2:25 PM MDT, 5 hours 21 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
225 PM MDT Thu Mar 29 2018

.SHORT TERM...(This evening through Saturday night)
Issued at 225 PM MDT Thu Mar 29 2018

Tonight...Isolated to scattered rain and snow showers likely will
come to an end by early this evening, with drier air invading our
counties. Another cold morning anticipated for Friday morning
with minimum temperatures in the 20s.

Friday...Brisk northwest flow aloft prevails with strengthening low
and mid level flow suggesting a possible high wind event for the
Arlington and Bordeaux areas. Still not enough confidence to upgrade
to a high wind warning, thus will leave this for the evening and
midnight shifts to consider. Considerably warmer with more sunshine
and downslope west winds aiding in the warming trend.

Friday night...Next strong push of cold air moves across much of our
counties in the wake of a Canadian origin cold front. Will see a
chance of light snow behind the cold front, roughly north of a
Douglas to Alliance line.

Saturday...Considerably colder in the wake of the Canadian origin
cold front and with strong surface high pressure in control, aiding
in moist upslope flow. With a shortwave trough aloft moving overhead
along the upper jet, most areas will see occasional periods of snow
with 1 to 3 inches of accumulations in some locations near the
Southern Laramie Range.

Saturday night...Continued decent chance for light snow, especially
east of Interstate 25, with some light accumulations expected,
perhaps an inch or two in some spots. Continued cold with minimum
temperatures mainly in the lower to middle 20s.

.LONG TERM...(Sunday through Thursday)
Issued at 225 PM MDT Thu Mar 29 2018

Easter Sunday now looking dry and milder as the surface boundary
retreats eastward with the departing surface high over the Great
Plains. GFS looks a little too aggressive with the warming so
went a bit under that. Quite mild on Monday ahead of the next
upper trough that will move over the northern Rockys. This system
will move into the northern plains Monday night pushing a decent
cold front across the CWA and bring some rain/snow showers to
mainly northern parts of the CWA into Tuesday morning. Warmer and
mainly dry weather return again Weds and Thursday with just some
mtn snow showers Weds in association with a weak impulse moving
across the area. There will also be some breezy to windy periods
given the rather energetic mid-level flow.

&&

.AVIATION...(For the 18Z TAFS through 18Z Friday)
Issued at 1127 AM MDT Thu Mar 29 2018

MVFR cigs will affect much of the Panhandle this afternoon before
becoming VFR this evening.  Scattered showers will also move across
much of se Wy and the Panhandle this afternoon.  VFR expected
areawide tonight into Friday morning.

&&

.FIRE WEATHER...
Issued at 225 PM MDT Thu Mar 29 2018

Minimal concerns based on expected winds and humidities.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...High Wind Watch from Friday morning through Friday evening for
     WYZ106-110.

NE...None.
&&

SHORT TERM...RUBIN
LONG TERM...RE
AVIATION...RE
FIRE WEATHER...RUBIN
Hazardous weather outlook, Mar 29, 10:29 AM MDT, 9 hours 17 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
1029 AM MDT Thu Mar 29 2018

WYZ101>119-301100-
Converse County Lower Elevations-Niobrara County-
North Laramie Range-Ferris/Seminoe/Shirley Mountains-
Shirley Basin-Central Laramie Range and Southwest Platte County-
East Platte County-Goshen County-Central Carbon County-
North Snowy Range Foothills-Southwest Carbon County-
Sierra Madre Range-Upper North Platte River Basin-Snowy Range-
Laramie Valley-South Laramie Range-South Laramie Range Foothills-
Central Laramie County-East Laramie County-
1029 AM MDT Thu Mar 29 2018

This hazardous weather outlook is for portions of east central
Wyoming...south central Wyoming and southeast Wyoming.

.DAY ONE...TODAY AND TONIGHT

Scattered rain and snow showers will continue today. Little or no
addiitonal snow accumulation is expected.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

Winds will increase Friday, with potentially strong winds for
the wind prone areas including Arlington and Bordeaux. A High
Wind Watch is in effect from 9 AM through 9 PM Friday.

A strong cold front will bring colder temperatures and scattered
rain and snow showers this weekend.

.Spotter information statement...

Spotter activation will not be required.

NEZ002-003-019>021-054-055-095-096-301100-
Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne-
North Sioux-South Sioux-
1029 AM MDT Thu Mar 29 2018

This hazardous weather outlook is for portions of western
Nebraska.

.DAY ONE...TODAY AND TONIGHT

Scattered rain and snow showers will continue today. Little or no
addiitonal snow accumulation is expected.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A strong cold front will bring colder temperatures and scattered
rain and snow showers this weekend.

.Spotter information statement...

Spotter activation will not be needed.

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 2:02 PM MDTWinter Storm WarningCYSAlbany, Carbon42 hr

Nearby

High Wind Warnings in Wyoming, 2018Every high wind warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.